Turkish Journal of Physical Medicine and Rehabilitation 2008 , Vol 54 , Num 2
Low Dose Methotrexate Associated Pancytopenia in a Patient with Rheumatoid Arthritis
Ata Çevik 1 ,Vehbi Erçolak 1 ,Gülçin Ecemiş 1 ,Özgür Ecemiş 1 ,Rahmi Aslan 1 ,Ferhan Cantürk 2 ,Nil Güler 1 ,Berna Tander 3 ,Bünyamin Kısacık 4 ,Umut Utku 1
1 Ondokuz Mayıs Üniversitesi Tıp Fakültesi İç Hastalıkları Anabilim Dalı, Samsu
2 Ondokuz Mayıs Üniversitesi Tıp Fakültesi, Fiziksel Tıp ve Rehabilitasyon Anabilim Dalı, Samsun, Türkiye
3 Department of Physical Medicine and Rehabilitation, Ondokuz Mayıs University Faculty of Medicine, Samsun, Turkey
4 Gaziosmanpaşa Üniversitesi Tıp Fakültesi İç Hastalıkları Anabilim Dalı, Tokat

Methotrexate (MTX) is one of the most widely used anti-rheumatoid drugs for Rheumatoid Arthritis (RA). Pancytopenia associated with low dose MTX therapy is a life threatening adverse effect often associated with known risk factors. In this article a 33-year-old woman taking low dose MTX for 6 years for RA referred to our clinic with pancytopenia is presented. This case highlights that low dose MTX is safe but the patient should be evaluated for dehydration, medication interactions and renal function. 

Keywords : Low-dose methotrexate, pancytopenia, rheumatoid arthritis